MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305194
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material#: 305194.Batch#: 4081103.It was reported by the customer that two 23g needles that have been faulty when trying to inject patients.They seem to be occluded.One wouldn¿t even allow him to push the injection through it at all, and the other one was just extremely difficult to push out.
 
Event or Problem Description
No additional information received.Material#: 305194; batch#: 4081103.It was reported by the customer that two 23g needles that have been faulty when trying to inject patients.They seem to be occluded.One wouldn¿t even allow him to push the injection through it at all, and the other one was just extremely difficult to push out.Verbatim: rcc received a complaint via email.Email(s) attached.Has had two 23g needles that have been faulty when trying to inject patients.They seem to be occluded.One wouldn¿t even allow him to push the injection through it at all, and the other one was just extremely difficult to push out.Product#: 305194; lot#: 4081103.Additional info: 1.The issue did happen during patient use.This happened whilst dr.(b)(6) was injecting a patient.There were no injuries.2.There was no adverse event or serious injury reported.3.I don¿t have an exact date for the initial occurrence.The second issue occurred on (b)(6).4.There were 2 total occurrences.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported the needles seem to be occluded when trying to inject patients.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a packaging shelf box label.No other information could be obtained from the photo.A device history record review was completed for provided material number 305194, lot 4081103.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.

Brand Name
NEEDLE 23X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20280533
Report Number1911916-2024-00691
Device Sequence Number12613840
Product Code FMI
UDI-Device Identifier30382903051947
UDI-Public(01)30382903051947(11)240321(17)290531(10)4081103
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305194
Device Lot Number4081103
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown